Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 473, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 28, 2011, 11:14 PM CDT for Lewis County, Missouri; Adams County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 11:14 PM CDT (04:14 UTC)
- Expired
- Jul 28, 2011, 11:47 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Lewis County, MO
The radar
The Lincoln radar (KILX), 171 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4421 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS53 KLSX 290414
SVRLSX
ILC001-MOC111-290500-
/O.NEW.KLSX.SV.W.0473.110729T0414Z-110729T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 PM CDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
EASTERN LEWIS COUNTY IN NORTHEAST MISSOURI...
* UNTIL MIDNIGHT CDT
* AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CANTON...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MENDON...GOLDEN...URSA...LIMA...FOWLER...PALOMA...COATSBURG...
LORAINE...WOODVILLE...CHATTON AND LA PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4020 9150 4019 9091 4008 9092 3995 9148
4019 9166 4025 9150
TIME...MOT...LOC 0414Z 244DEG 18KT 4013 9142
WIND...HAIL 60MPH 1.00IN
$$
GKS1 follow-up statement
502
WWUS53 KLSX 290447
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 PM CDT THU JUL 28 2011
ILC001-MOC111-290456-
/O.CAN.KLSX.SV.W.0473.000000T0000Z-110729T0500Z/
ADAMS IL-LEWIS MO-
1147 PM CDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEWIS AND NORTHERN
ADAMS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH ADDITIONAL STORMS MOVING THROUGH THIS AREA.
LAT...LON 4020 9150 4019 9091 4008 9092 3995 9148
4019 9166 4025 9150
TIME...MOT...LOC 0446Z 244DEG 18KT 4020 9123
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:41 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 28, 6:41 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT THU JUL 28 2011
.DISCUSSION...
/300 PM CDT THU JUL 28 2011/
A LARGE UPPER LEVEL RIDGE CENTERED ACROSS WESTERN NORTH CAROLINA
CONTINUES TO DOMINATE THE WEATHER WITH VERY HOT CONDITIONS. LAMBERT
FIELD ONCE AGAIN REACHED THE CENTURY MARK...FOR THE EIGHTH DAY THIS
MONTH. WHEN ALL IS SAID AND DONE THIS MONTH WILL RANK AS THE FOURTH
HOTTEST JULY ON RECORD AT KSTL. ONLY TRAILING 1901...1936 AND 1934.
FOCUS IN THE SHORT TERM IS ON THE LIMITED RELIEF THAT IS EXPECTED
THIS WEEKEND FROM A WEAK COLD FRONT AND CHANCE OF THUNDERSTORMS.
THE FRONTAL BOUNDARY CURRENTLY STRETCHES FROM CENTRAL KANSAS THROUGH
EXTREME NORTHWEST MISSOURI...CENTRAL IOWA...TO WISCONSIN. THIS FRONT
SHOULD PROVIDE A FOCUS FOR AT LEAST SCT CONVECTION TO DEVELOP
TONIGHT. THEREFORE HAVE MAINTAINED CHANCE POPS ACROSS NORTHERN
PORTIONS OF THE CWA. FRONT WILL CONTINUE TO MAKE SLOW PROGRESS SOUTH
ON FRIDAY...SETTLING ALONG THE I-70 CORRIDOR AROUND 18Z. STILL
EXPECT HOT AND HUMID CONDITIONS ALONG AND SOUTH OF THE FRONT...AND
HEAT HEADLINES THAT WERE EXTENDED ON THE MIDNIGHT SHIFT LOOK RIGHT
ON TARGET. CONVECTION SHOULD REDEVELOP DURING THE AFTERNOON ALONG
THE BOUNDARY AND HAVE CHANCE POPS TO COVER SCT NATURE OF CONVECTION.
UNFORTUNATELY...IT APPEARS THAT THE DECAYING FRONTAL BOUNDARY WILL
NOT ONLY PROVIDE CHANCES OF THUNDERSTORMS THROUGH AT LEAST THE FIRST
PART OF THE WEEKEND...BUT ALSO RAISE DEWPOINTS BACK INTO THE MIDDLE
AND PERHAPS UPPER 70S. THIS HUMIDITY COUPLED WITH HIGH TEMPERATURES
IN THE LOWER TO MIDDLE 90S WILL CONTINUE TO PRODUCE HEAT INDEX
VALUES FROM 100 TO 105 DEGREES BOTH SATURDAY AND SUNDAY. LATEST
MEDIUM RANGE GUIDANCE PORTRAYING ANOTHER VERY HOT WEEK AHEAD IN THE
EXTENDED AS THE UPPER LEVEL RIDGE REBUILDS ACROSS THE CENTER OF THE
COUNTRY. SOME OF THE CWA...ESPECIALLY THE ST. LOUIS METRO...WILL
NEED HEAT HEADLINES EXTENDED THROUGH THE WEEKEND AND INTO NEXT WEEK.
WILL DEFER THAT DECISION TO THE MIDSHIFT.
CVKING
&&
.AVIATION...
/635 PM CDT THU JUL 28 2011/
ISOLATED STORMS ARE FORMING OVER CENTRAL MISSOURI AT THIS
TIME. THINK THIS IS PRIMARILY DUE TO DAYTIME HEATING...AND THE
STORMS SHOULD DISSIPATE OVER THE NEXT FEW HOURS. FURTHER NORTH
ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS THERE IS A
GREATER CHANCE FOR SCATTERED STORMS TO DEVELOP/MOVE SOUTH OUT OF
IOWA AS A WEAK COLD FRONT DRIFTS SOUTHEAST. ISOLATED STRONG/SEVERE
STORMS ARE POSSIBLE DUE TO VERY UNSTABLE CONDITIONS. THE STORM
THREAT UP NORTH WILL PERSIST THROUGH THE EVENING INTO THE PRE-DAWN
HOURS OF FRIDAY. REMAINDER OF THE AREA SHOULD STAY HIGH AND DRY
WITH VFR FLIGHT CONDITIONS TONIGHT. AS THE FRONT MOVES FURTHER
SOUTH ON FRIDAY SO WILL THE CHANCE FOR SCATTERED THUNDERSTORMS. BY
LATE FRIDAY AFTERNOON THE STORM THREAT SHOULD BE ALONG AND SOUTH
OF THE I-44 CORRIDOR.
SPECIFICS FOR KSTL...
VFR FLIGHT CONDITIONS AND SOUTHERLY FLOW WILL PREVAIL AT LAMBERT
TONIGHT AND FOR THE FIRST PART OF FRIDAY. THERE WILL BE A CHANCE
FOR SCATTERED THUNDERSTORMS IN THE VICINITY OF THE AIRPORT FRIDAY
AFTERNOON AS A WEAK COLD FRONT DRIFTS THROUGH THE AREA. THE CHANCE
FOR THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST.
FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE
MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN
MO-KNOX MO-LEWIS MO-MARION MO-MONROE MO-PIKE MO-RALLS MO-
SHELBY MO.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR CALHOUN IL-
JERSEY IL-MADISON IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL.
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-
BROWN IL-PIKE IL.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GREENE IL-MACOUPIN
IL-MONTGOMERY IL.
&&
WFO LSXHazardous weather outlook, Jul 28, 7:14 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 714 PM CDT THU JUL 28 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 714 PM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT EXCESSIVE HEAT WARNINGS AND ADVISORIES CONTINUE FOR CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. LITTLE RELIEF IS EXPECTED TONIGHT WITH HEAT INDEX READINGS FALLING ONLY INTO THE UPPER 70S TO LOWER 80S BY DAYBREAK. THE WORST CONDITIONS CAN BE EXPECTED ACROSS THE ST. LOUIS METROPOLITAN AREA. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. A FEW STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL CONTINUE FRIDAY FOR AREAS ALONG AND SOUTH OF INTERSTATE 70...WHERE HEAT WARNINGS AND ADVISORIES ARE IN EFFECT AND PEAK HEAT INDEX READINGS WILL RANGE FROM 100 TO 110. AFTER SLIGHTLY COOLER CONDITIONS ON SATURDAY...THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY IS EXPECTED TO RETURN SUNDAY AND CONTINUE INTO NEXT WEEK. PEAK AFTERNOON AND EVENING HEAT INDEX READINGS WILL RANGE FROM 100 TO 110 DEGREES. THUNDERSTORM CHANCES WILL INCREASE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FRIDAY MORNING...THEN EXPAND SOUTHWARD FRIDAY AFTERNOON AND SATURDAY. A FEW STORMS MAY BE STRONG... MAINLY DURING THE AFTERNOON AND EVENING HOURS...WITH WIND GUSTS UP TO 50 MPH AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Special weather statement, Jul 28, 8:04 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 804 PM CDT THU JUL 28 2011 MOZ041-290145- BOONE MO- 804 PM CDT THU JUL 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BOONE COUNTY UNTIL 845 PM CDT... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MIDWAY...OR 5 MILES WEST OF COLUMBIA... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COLUMBIA... ASHLAND... CENTRALIA... MURRY... HALLSVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Local storm report, Jul 28, 8:47 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT THU JUL 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 NE COLUMBIA 38.98N 92.29W
07/28/2011 BOONE MO BROADCAST MEDIA
TENT BLOWN OVER AT THE BOONE COUNTY FAIR CAUSING ONE
MINOR INJURY. WIND SPEED UNKNOWN.
&&
CARNEYSpecial weather statement, Jul 28, 10:20 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1020 PM CDT THU JUL 28 2011 MOZ019-026-027-290400- LEWIS MO-MARION MO-SHELBY MO- 1020 PM CDT THU JUL 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHELBY...MARION AND SOUTHERN LEWIS COUNTIES UNTIL 1100 PM CDT... AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EMDEN...OR 12 MILES NORTH OF MONROE CITY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PALMYRA... STEFFENVILLE... PHILADELPHIA... EWING... MAYWOOD... TAYLOR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
Special weather statement, Jul 28, 11:10 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1110 PM CDT THU JUL 28 2011 ILZ095-MOZ019-290500- ADAMS IL-LEWIS MO- 1110 PM CDT THU JUL 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEWIS AND NORTHERN ADAMS COUNTIES UNTIL MIDNIGHT CDT... AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES EAST OF CANTON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MENDON... GOLDEN... CAMP POINT... CLAYTON... URSA... LIMA... FOWLER... PALOMA... LORAINE... COATSBURG... WOODVILLE... CHATTON... LA PRAIRIE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:26 PM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 10 days |
| Jul 28, 10:51 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Shelby | 39 min |
| Jul 29, 2:48 AM CDT | Severe Thunderstorm Warning | LSX | Knox | 42 min |
| Jul 29, 3:00 AM CDT | Excessive Heat Watch | LSX | Audrain, Knox, Lewis, Marion, Monroe, Pike and 2 more | 37 hr |
| Jul 29, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 35 min |
| Jul 29, 5:56 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 49 min |
| Jul 29, 6:39 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.